By Mark Ellis —
Pastor Jarrid Wilson took his life on September 9th following a lengthy, open, and honest battle with depression.
Only 18 months ago, the 30-year-old pastor joined the staff of a Riverside, California megachurch, Harvest Christian Fellowship, led by Pastor Greg Laurie. Jarrid and his wife, Juli, started an outreach program called “Anthem of Hope,” which ministers to people dealing with depression and suicidal thoughts.
His passing came one day before World Suicide Prevention Day, which he posted about on his Twitter feed.
One prominent drug expert believes depression was not the sole cause of his tragic demise, but medications prescribed for his condition actually contributed to his death.
“He didn’t die of depression. He didn’t commit suicide. This is a drug reaction,” claims Ann Blake-Tracy, executive director of the International Coalition for Drug Awareness.
Blake-Tracy has spent two decades studying adverse reactions to Selective Serotonin Reuptake Inhibitors (SSRIs), antidepressants such as Prozac, Zoloft, Paxil, Luvox, Effexor, Celexa, Lexapro, Cymbalta, Pristiq, Serzone, Anafranil, etc.) and has testified before the FDA and congressional subcommittees about such drugs.
She has been an expert witness in SSRI-related court cases around the world since 1992.
Blake-Tracy notes that suicidal and homicidal ideation are listed as drug reactions in this class of antidepressants. “Why people can just accept this I don’t understand. They come right out and tell you it can cause suicide or homicide. People ignore it,” she says.
She cites people close to Pastor Wilson as sources for information that he was prescribed Zoloft and Effexor at different times in his battle with depression. “We tracked it down. He had several close conversations with a friend on line. Then the friend wrote an article.
“We have a picture of one of his prescription bottles that says Effexor, but it looks like they changed him over to Zoloft from the comment by his friend.”
Blake-Tracy has documented over 5,000 criminal cases allegedly involving SSRI-induced psychosis and mania, including 67 violent incidents at schools.
She also warns of the dangers of increasing or decreasing dosage levels abruptly. “Dropping ‘cold turkey’ off any medication, most especially mind altering medications, can often be MORE DANGEROUS than staying on the drugs. With antidepressants the FDA has now warned that any abrupt change in dose, whether increasing or decreasing the dose, can produce suicide, hostility, or psychosis – generally a manic psychosis when you then get your diagnosis for Bipolar Disorder.”
Following the tragic death, Pastor Laurie describe Wilson as “vibrant, positive, and always serving and helping others. He wanted to especially help those who were dealing with suicidal thoughts.”
“Sometimes people may think that as pastors or spiritual leaders we are somehow above the pain and struggles of everyday people,” Laurie continued. “We are the ones who are supposed to have all the answers. But we do not.”